Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have chest infection. Taking Augmentin 500. Both lungs still inflamed. Remedy?

hi i ve been diagnosed by chest infection been for 10 days on augmentin 500 twice a day got an chest xray still the base of both lungs are inflammated. left with dry cough as it was for 6 weeks before i got green phlegm from nose and throat and the infection started. should i take more antibiotics? and where does that cough come from?
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012
Hello Loritz,

Thanks for posting on HCM,

First I feel that your antibiotics was lowly dosed: augmentin 500mg twice daily for pneumonia makes 1g daily which is small for adult dosage and it could be stepped up to 2-4 grams daily. I suggest you first discuss with your treating health care practitioner and then let he/she be the one to decide whether to increase or not. I personally feel the dosage should be increased to at least 3grams i.e 2 tablets twice daily for 7 days. Also another alternative that your antibiotics should be changed since augmentin has already been indicated and they might be a possible resistance to that already.
The cough is irritation of your respiratory tract due to the presence of an infection. Ones the infection is treated the cough will go.

Hope this helps
Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor